Posted by: Keen | 2012-11-20

What do I do about my physical pain?

Hi doc

I am 35 male and have hypertension, insulin resistance and interstitial cystitis. I also have chronic pelvic pain and chronic bacterial prostatitis.
I’ m on so many medications for all of these conditions. I went to see a pain specialist as my normal GP and Urologist could not treat my pain.
Now my problem is that I was put on Lyrica and Tramacet. The Lyrica works very well, but the Tramacet makes me a bit weird. Its almost as if Im not depressed anymore. I have had a flareup of pain the past month and have been taking the tramacet and now I stopped it as the pain is ok. I think I might be in withdrawal as I’ m getting severe nausea and just a general feeling of being unwell. (I just took two tablets per day). My pain specialist has no problem with the use of Tramacet, but I’ m scared if I call him now he might think I’ m an addict. I don’ t want anymore medication, I just want to get off the stuff as I tried once before and didin’ t succeed.

My pdoc does not want to treat me with any medication as it seems I''m too sensitive to it. And my therapist has also ended therapy as he sees there is not need for it anymore. I''m still very depressed.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Its a pity we dont have more pain specialists and pain clinics in SA. Tramacet is being heavily promoted right now, and does seem to suit some people. Some of us find it makes us extremely nauseous ( as many strong pain killers can do ) after I was smashed up in a car crash a few years ago, they gave me one injection of tranadol, and I vomited with enormous force right across the room.
Other analgesics like Codeine and DF118 can make one very constipated.
But you do indeed, as I recall, seem to be highly sensitive to all sorts of side-effects, and maybe should use meds cautiously.
I don't recall what sort of psychotherapy you were receiving, but anything other than CBT, focussed on mnaging your own symptoms and depression without relying on drugs, would have been pointless.
Discuss all of this with the pain doc, who will of course know that Tramacet can make some people very nauseous, and that addicts don't generally complain of the nausea - they want more drugs, not less.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2015-07-04

KEEN call your pain specialist, im sure he/she wont think your an addict, pain is pain and must be treaed, otherwise it can cause depression and weaken your immune system. i'm on lyrica 275mg per day and it is being increased slowly to 400mg, i'm also on tramadol SR 200mg per day and tramcet 200mg per day.(i use the generic version of this. I also take junista 4mg(schedule 6) a day but this is being slowly reduced over the next couple of weeks and my tramdol/tramscet dosage will be increased. I take all this for phantom limb pain. Ive also use oxynorm and oxycotin My pain specialist is a great guy he described addiction as someone want to escape their real life and dependency as someone wanting to improve their real life. chronic pain meds cause dependecy not addiction.

Reply to Anonymous
Posted by: Anonymous | 2015-02-19

I have to have a shoulder replacement, but I decided against having it done and just killing the pain with painkillers. I was prescribed DF118, it did absolutely nothing, had zero effect. I was then prescribed Tramacet, again it had no effect. I am currently on Lyrica and Celebrex, and I have to say it works wonders, I have no pain at all...I think the Lyrica is also giving a lovely "high" , I really hope there will be no withdrawels when I take a break, as my stomach is pretty wrecked from all the tabs...but after a few weeks break, I am definitely going back on this combo....I prefer this to the odd pethadine injection I used to get when the pain was just too much... I really believe that the Lyrica and Celebrex combination can help for any type of pain.

Reply to Anonymous
Posted by: ANON | 2012-11-20

Hi, I was also put on Tramacet a while back... Worked wonders for pain and puts you on an AMAZING high, however the nusea was too much!! If i did not drink it before the previous dose worked off I would get so terribly sick! At one time I was bringing up and could not eat ANYTHING for 4 days in a row! But that weened me off of the Tramacet and everything is fine now. Started with Stilpayne after that - also schedule 5 pain meds, but have not experienced any side effects thus far. Hope it helps!

Reply to ANON

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.